MAUDE Adverse Event Report: STRYKER SPINE-US SPECIALTY 4.5MM CANNULATED TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US SPECIALTY 4.5MM CANNULATED TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number IS2210XLP
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon has become accustomed to using the speciality instrument and wants a replacement for the broken one.Update: distal tip of the tap broke off within patient vertebral body, the piece was left in the patient cavity.
 
Additional Manufacturer Narrative
Method: complaint history review; risk assessment; results: manufacturing records were not reviewed because no parts or lot number were provided.Per email correspondence with the sales rep, the awl was not used to prepare the pedicle prior to tapping.Conclusion: the probable root causes of this event are user error - awl not being used to prepare the pedicle.
 
Event or Problem Description

Brand Name
SPECIALTY 4.5MM CANNULATED TAP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5978374
Report Number3004024955-2016-00088
Device Sequence Number13469304
Product Code LXH
UDI-Device Identifier07613327141900
UDI-Public(01)07613327141900
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberIS2210XLP
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/31/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/26/2016
Supplement Report FDA Received Date12/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1